Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 8, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Oct 14, 2017, 2:12 PM CDT for 14 counties in Texas. It took effect at Oct 15, 2017, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2017, 2:12 PM CDT (19:12 UTC)
- In effect from
- Oct 15, 2017, 1:00 AM CDT
- Expired
- Oct 15, 2017, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -369 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WWUS74 KSJT 141912 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 212 PM CDT Sat Oct 14 2017 .A cold front will move through West Central Texas late the evening and produce strong, north winds. TXZ049-054-064>066-071>073-098-099-113-114-127-128-150400- /O.NEW.KSJT.WI.Y.0008.171015T0600Z-171015T1200Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 212 PM CDT Sat Oct 14 2017 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 1 AM to 7 AM CDT Sunday. * TIMING...1 AM to 7 AM * WINDS...North 25 to 35 mph with gusts to 40 mph. * IMPACTS...Hazardous driving conditions, especially on west to east roadways such as Interstate 20 and Highway 87. Loose objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
049 WWUS74 KSJT 150348 AAA NPWSJT URGENT - WEATHER MESSAGE...UPDATED National Weather Service San Angelo TX 1048 PM CDT Sat Oct 14 2017 .A cold front will move through West Central Texas late the evening and produce strong, north winds. TXZ049-054-064>066-071>073-098-099-113-114-127-128-151200- /O.CON.KSJT.WI.Y.0008.171015T0600Z-171015T1200Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 1048 PM CDT Sat Oct 14 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... * TIMING...1 AM to 7 AM * WINDS...North 25 to 35 mph with gusts to 40 mph. * IMPACTS...Hazardous driving conditions, especially on west to east roadways such as Interstate 20 and Highway 87. Loose objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 14, 1:12 PM CDT, 1 hour earlier.
Area forecast discussion, Oct 14, 1:12 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service San Angelo TX 112 PM CDT Sat Oct 14 2017 .AVIATION... /18Z TAFS/ Look for very challenging flight weather to develop tonight and continue into tomorrow morning. Another cold front, this one likely the strongest one so far this Fall, will push across West Central Texas tonight. This front will move, from the north, into our Big Country counties around midnight, and by 12Z, it should be at or just south of our Interstate 10 corridor. Expect a rapid wind shift and increase, with this front. Some areas may have sustained winds, from the north, around 25 knots, with possible gusts to 40 knots. In addition, this front will initiate thunderstorms, which always bring their own special flight challenges. After the front moves south of our Interstate 10 corridor, expect mainly showers, with perhaps a few thunderstorms. && .PREV DISCUSSION... /issued 639 AM CDT Sat Oct 14 2017/ AVIATION... /12Z TAFS/ Brief MVFR ceilings expected for a couple hours this morning across SJT and SOA airports as a low level jet transports moisture northward. Expect stronger winds to mix down this afternoon, with gusts to 25 kt possible. A cold front will move into the area after midnight, reaching ABI around 07Z, SJT/BBD around 09Z and SOA/JCT near 12Z. Thunderstorms will be possible for northern areas with the front, so included brief VCTS for ABI. Expecting mainly light rain and showers for areas to the south. Gusty north winds and MVFR ceilings develop behind the front toward sunrise. 08 PREV DISCUSSION... /issued 416 AM CDT Sat Oct 14 2017/ SHORT TERM... (Today and Tonight) A cold front and associated good chance of thunderstorms are the main concerns for the short term forecast. Today will be another warm day, as brief low clouds this morning dissipate quickly and leave plenty of time for afternoon heat. We should see temperatures climb into the lower 90s, with breezy afternoon conditions. A cold front will then move southward quickly late tonight, bringing a good chance of thunderstorms, with a few marginally severe across the northern Big Country. Expect winds to be the main threat with the storms as the front sweeps quickly southward across the whole are before sunrise Sunday. Behind the front, we will see cloudy skies, strong north winds, and noticeably cooler temperatures in the 50s. LONG TERM... (Sunday through Friday) A cold front will be south of the area around sunrise Sunday. Scattered showers and isolated thunderstorms may linger behind the front, especially across the southern half of the area. Skies will clear from north to south during the afternoon hours, with most locations becoming mostly clear by mid to late afternoon. Gusty north winds can be expected behind the cold front on Sunday. Highs will be well below seasonal normals, in the mid to upper 60s. Surface high pressure will settle across the area Sunday night into Monday moring, resulting in light winds. This along with mostly clear skies and a dry airmass will set the stage for ideal radiational cooling conditions. Morning low temperatures will generally be in the mid 40s, although a few low lying locations may drop into the lower 40s. Pleasant weather is in store on Monday, with highs mainly in the lower 70s. Warmer temperatures are forecast on Tuesday, with most locations approaching the mid 70s to near 80 degrees. Temperatures Wednesday through Friday will generally be in the 80s, with overnight lows in the mid 50s to lower 60s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 67 43 70 / 80 20 0 0 San Angelo 56 68 43 73 / 60 30 5 0 Junction 61 71 45 73 / 30 40 5 0 Brownwood 57 68 44 72 / 70 30 0 0 Sweetwater 52 67 45 69 / 70 20 0 0 Ozona 57 66 44 72 / 40 30 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 14, 5:18 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 518 AM CDT Sat Oct 14 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 518 AM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Thunderstorms are expected to develop late tonight as a cold front moves into the area. A few storms may become severe mainly along and north of a Haskell to Throckmorton line as the front approaches around midnight. The biggest threat from these storms will be strong, damaging winds, which could break tree limbs and blow around loose objects. Frequent lightning and heavy rainfall will also be likely with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 08
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.